MAUDE Adverse Event Report: CORDIS CORPORATION CATH F5 INF PIG 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F5 INF PIG 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 67200000
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a physician was performing a left heart catherization.When retracting a 6cath f5 inf pig 110cm 6sh infiniti guiding catheter, it could not retract all the way out of the sheath.It felt stuck on the distal end of the sheath.After advancing it and retracting it multiple times, he was able to retract all the way outside of the sheath for complete removal.Patient was not harmed by this during the procedure and no reaction from patient.The physician inspected the device and noticed a kink in it which he has never seen before.The physician wanted it inspected.Staff said that he was in a hurry and was just retracting it real fast and may have over torqued it causing the kink.The device was opened in a sterile field and stored as per the instructions for use.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot# 17943670 presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Original lot number was provided in error, lot number of device is unknown.
 
Event or Problem Description
As reported, a physician was performing a left heart catherization.When retracting a 6cath f5 inf pig 110cm 6sh infiniti guiding catheter, it could not retract all the way out of the sheath.It felt stuck on the distal end of the sheath.After advancing it and retracting it multiple times, he was able to retract all the way outside of the sheath for complete removal.Patient was not harmed by this during the procedure and no reaction from patient.The physician inspected the device and noticed a kink in it which he has never seen before.The physician wanted it inspected.Staff said that he was in a hurry and was just retracting it real fast and may have over torqued it causing the kink.The device was opened in a sterile field prepped , and stored as per the instructions for use.The access site was femoral.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.A contralateral approach was not used.Vessel characteristics at target site, showed no calcification, tortuosity, or bifurcation.Vessel characteristics accessing target site, showed no showed no calcification, tortuosity, stenosis, acute angle or bifurcation.The device was not resterilized.There were no anomalies noted when the device was taken out of the package, during or after the device was prepped.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the physician was performing a left heart catherization using a 6f.072 jl3 100cm adroit guiding catheter that did not retract all the way out of the sheath.The device felt stuck on the distal end of the sheath.After advancing the device and retracting it multiple times, the physician was able to retract all the way outside of the sheath for complete removal.Patient was not harmed during the procedure.The physician inspected the device and noticed a kink in it which he has never seen before.Staff said that the physician was in a hurry and was just retracting it real fast and may have over torqued it causing the kink.The device was opened in a sterile field, prepped, and stored as per the instructions for use.There was no difficulty experienced in prepping the device.The device was not resterilized.There were no anomalies noted when the device was taken out of the package, during or after the device was prepped.The access site was femoral.A contralateral approach was not used.Vessel characteristics accessing target /access site, showed no showed no calcification, tortuosity, stenosis, acute angle, or bifurcation.One non-sterile 6f.072 jl3 100cm adroit guiding catheter was received for analysis.The concomitant mentioned sheath involved in the complaint was not returned for evaluation.Per visual analysis, no anomalies or damages were observed on the distal end of the catheter.However, a kink was observed on the body shaft 86.6 cm from the id band.An insertion/withdrawal test was performed on the returned unit using a lab sample guide wire and a lab sample catheter sheath introducer (csi).The guiding catheter with the inserted guide wire was passed through the lab sample csi.Resistance was experienced during the insertion test due to the kink on the body shaft when passing the catheter through the csi unit.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A product history record (phr) review could not be performed because the lot number for this product is unknown.The reported complaint ¿catheter (body/shaft)- withdrawal difficulty - through sheath¿ was confirmed due to the difficulty experienced during the insertion /withdrawal test.The complaint ¿catheter (body/shaft)- kinked/bent¿ was also confirmed due to the kink found on the body shaft of the unit.Procedural/handling factors such as rapidly withdrawing the catheter may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH F5 INF PIG 110CM 6SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12977434
Report Number9616099-2021-05170
Device Sequence Number4217139
Product Code DQO
UDI-Device Identifier10705032013918
UDI-Public(01)10705032013918(17)230331(10)17943670
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number67200000
Device Catalogue Number67200000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer11/29/2021
11/29/2021
01/12/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date12/16/2021
12/30/2021
02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Age75 YR
Patient SexFemale